MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ESHEATH PLUS INTRODUCER SHEATH; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES ESHEATH PLUS INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 916ESPA
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by a field clinical specialist, a patient underwent a transfemoral transcatheter aortic valve replacement (tavr) procedure with a 29mm sapien 3 ultra resilia valve in aortic position.The first esheath was found to have damage to the introducer dilator tip after it was removed from the patient, prior to introduction of the delivery system and valve deployment.The patient was noted to have tortuous and calcified access.Some resistance was encountered during sheath insertion, at which point the implanter stopped and withdrew the device.The skin incision was adequate, and the insertion angle was not steep.A second esheath was opened, prepared, and used successfully, allowing the valve to be delivered without issue.Inspection of the second esheath tip revealed no damage.A non-edwards wire was used to facilitate sheath insertion due to the tortuous nature of the right femoral artery.There was no patient injury.The perceived root cause of the damage was due to patient anatomy.The provided device-related photo was reviewed, and noted that the introducer tip appears split along one side, and there is visible curvature present on the introducer.
 
Additional Manufacturer Narrative
Investigation is ongoing.

Brand Name
ESHEATH PLUS INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24550072
Report Number2015691-2026-12677
Device Sequence Number20256060
Product Code DYB
UDI-Device Identifier00690103215472
UDI-Public(01)00690103215472(17)271111(11)251111
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number916ESPA
Device Lot Number67199732
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight102 KG